Alert archive / California / Red Flag Warnings in 2013
Red Flag Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Apr 17, 2013, 4:45 PM PDT for 4 counties in California. It took effect at Apr 18, 2013, 9:00 AM PDT. It was in force for 32 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 4:45 PM PDT (23:45 UTC)
- In effect from
- Apr 18, 2013, 9:00 AM PDT
- Expired
- Apr 19, 2013, 5:00 PM PDT
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 5:00 AM PDT | NON-TSTM WND GST 64 | 2 Wnw Cuyamaca Peak, CA | SILL HILL SDGE SITE OBSERVED GUSTS 58 MPH OR HIGHER SINCE 0330 PDT AND A PEAK GUST OF 64 MPH AT 0500 PDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS86 KSGX 172345 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 445 PM PDT WED APR 17 2013 ...RED FLAG WARNING FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR VERY LOW HUMIDITY AND GUSTY WINDS TO 50 MPH... .MODERATE SANTA ANA WIND EVENT TONIGHT THROUGH FRIDAY AFFECTING ORANGE COUNTY MOUNTAINS AND FOOTHILLS...SAN DIEGO COUNTY INLAND VALLEYS...INLAND EMPIRE...SAN DIEGO COUNTY MOUNTAINS AND THE CLEVELAND NATIONAL FOREST. SUSTAINED WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH IN AND BELOW THE PASSES. THE WINDS WILL DIMINISH THURSDAY AFTERNOON AND EVENING...BUT INCREASE AGAIN FRIDAY MORNING...ESPECIALLY OVER SAN DIEGO COUNTY. HUMIDITY WILL RANGE FROM 5 TO 10 PERCENT THURSDAY AND FRIDAY WITH POOR NIGHTTIME RECOVERY THURSDAY NIGHT. CONDITIONS WILL IMPROVE FRIDAY NIGHT AND SATURDAY. CAZ242-248-257-181200- /O.UPG.KSGX.FW.A.0001.130418T1600Z-130420T0000Z/ /O.NEW.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 445 PM PDT WED APR 17 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM THURSDAY TO 5 PM PDT FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 5 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME FROM 5 TO 10 PERCENT WITH POOR OVERNIGHT RECOVERY. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ250-258-181200- /O.UPG.KSGX.FW.A.0001.130418T1600Z-130420T0000Z/ /O.NEW.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 445 PM PDT WED APR 17 2013 ...RED FLAG WARNING IN EFFECT FROM 9 AM THURSDAY TO 5 PM PDT FRIDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING FOR STRONG GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 9 AM THURSDAY TO 5 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME FROM 5 TO 10 PERCENT WITH POOR OVERNIGHT RECOVERY. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MOEDE/JJT HTTP://WEATHER.GOV/SANDIEG0
6 follow-up statements
780 WWUS86 KSGX 181011 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 311 AM PDT THU APR 18 2013 ...RED FLAG WARNING THROUGH FRIDAY AFTERNOON FOR VERY LOW HUMIDITY AND GUSTY WINDS... .OFFSHORE WINDS AND VERY DRY AIR WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY AND FRIDAY IN THE FOOTHILLS AND VALLEYS. WINDS WILL DIMINISH THURSDAY AFTERNOON AND EVENING...BUT INCREASE AGAIN FRIDAY MORNING...ESPECIALLY OVER SAN DIEGO COUNTY. HUMIDITY WILL RANGE FROM 5 TO 15 PERCENT TODAY AND FRIDAY WITH VERY POOR OVERNIGHT RECOVERY TONIGHT. LIGHTER WINDS AND MORE HUMID CONDITIONS WILL DEVELOP FRIDAY NIGHT AND SATURDAY. CAZ242-248-257-181700- /O.CON.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 311 AM PDT THU APR 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT FRIDAY. * WINDS...NORTHEAST LOCALLY 15 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME 5 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ250-258-181700- /O.CON.KSGX.FW.W.0001.130418T1600Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 311 AM PDT THU APR 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT FRIDAY. * WINDS...NORTHEAST LOCALLY 15 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...LOWEST DAYTIME AROUND 10 PERCENT WITH POOR OVERNIGHT RECOVERY. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 750 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 1500 FEET SATURDAY THROUGH SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MM
068 WWUS86 KSGX 181630 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT THU APR 18 2013 ...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES UNTIL 5 PM FRIDAY AFTERNOON... ...RED FLAG WARNING FOR ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS...THE INLAND EMPIRE...SANTA ANA MOUNTAINS INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST HAS BEEN SHORTENED AND WILL EXPIRE AT 5 PM THIS AFTERNOON... .SINCE 3 AM...FIVE STATIONS WITH AT LEAST ONE IN EACH OF THE WARNED ZONES...REPORTED GUSTS FROM 35 MPH TO JUST UNDER 60 MPH WITH HUMIDITY BELOW 15 PERCENT RANGE. FOR REMAINDER OF TODAY WINDS WILL BE DIMINISHING...BUT WILL INCREASE AGAIN TONIGHT ACROSS SAN DIEGO COUNTY BUT ONLY ABOUT HALF AS STRONG. WILL DROP THE RED FLAG WARNING FOR ORANGE COUNTY..SANTA ANA MOUNTAINS...TRABUCO RANGER DISTRICT OF CLEVELAND NF...INLAND EMPIRE AT 5 PM TODAY. WILL KEEP THE RED FLAG WARNING UNTIL 5 PM FRIDAY FOR SAN DIEGO COUNTY INLAND VALLEYS...MOUNTAINS AND PALOMAR AND DESCANSO RANGER DISTRICTS OF CLEVELAND NF. LIGHTER WINDS WITH MARINE LAYER RETURNING TO ELEVATIONS BELOW 750 FEET FRIDAY NIGHT AND SATURDAY. CAZ242-248-257-190000- /O.EXT.KSGX.FW.W.0001.000000T0000Z-130419T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 930 AM PDT THU APR 18 2013 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS TO 45 MPH THIS MORNING...WITH GUSTS DIMINISHING BELOW 35 MPH THIS AFTERNOON. * RELATIVE HUMIDITY...5 TO 10 PERCENT THROUGH FRIDAY WITH POOR HUMIDITY RECOVERY TONIGHT. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 300 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 750 FEET SATURDAY AND 1700 FEET SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ CAZ250-258-190530- /O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 930 AM PDT THU APR 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. * WINDS...EAST 15 TO 25 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...5 TO 10 PERCENT THROUGH FRIDAY WITH POOR HUMIDITY RECOVER TY TONIGHT. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 300 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 750 FEET SATURDAY AND 1700 FEET SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANDIEG0 BALFOUR
820 WWUS86 KSGX 182356 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 456 PM PDT THU APR 18 2013 ...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES UNTIL 5 PM FRIDAY AFTERNOON... ...RED FLAG WARNING FOR ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS...THE INLAND EMPIRE... SANTA ANA MOUNTAINS INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST HAS BEEN SHORTENED AND WILL EXPIRE AT 5 PM THIS AFTERNOON... WINDS HAVE LET UP MOST AREAS SO THE RED FLAG WARNING NORTH OF SAN DIEGO COUNTY WILL BE ALLOWED TO EXPIRE. HOWEVER...THE RED FLAG WARNING WILL REMAIN IN EFFECT UNTIL 5 PM FRIDAY FOR SAN DIEGO COUNTY INLAND VALLEYS...MOUNTAINS AND PALOMAR AND DESCANSO RANGER DISTRICTS OF CLEVELAND NF. CONDITIONS WILL GRADUALLY IMPROVE OVER THE WEEKEND WITH LIGHTER WINDS AND THE MARINE LAYER RETURNING TO ELEVATIONS BELOW 750 FEET FRIDAY NIGHT AND SATURDAY. CAZ242-248-257-190100- /O.EXP.KSGX.FW.W.0001.000000T0000Z-130419T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 456 PM PDT THU APR 18 2013 ...RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY... THE RED FLAG WARNING WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. WINDS HAVE FALLEN BELOW CRITERIA OVER THE AREA LATE THIS AFTERNOON SO THE RED FLAG WARNING WILL EXPIRE. RELATIVE HUMIDITY WILL REMAIN VERY LOW AND WINDS WILL PICK UP SOME AGAIN ON FRIDAY MORNING SO THE WILDFIRE THREAT WILL REMAIN ELEVATED. CAZ250-258-191300- /O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 456 PM PDT THU APR 18 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY. * WINDS...EAST 15 TO 25 MPH WITH LOCAL GUSTS OF 45 TO 50 MPH IN THE WINDIEST AREAS. * RELATIVE HUMIDITY...5 TO 10 PERCENT THROUGH FRIDAY WITH POOR RECOVERY OVERNIGHT. * OUTLOOK...MARINE LAYER INFLUENCE RETURNING FRIDAY EVENING ACROSS COASTAL AREAS AND ELEVATIONS 300 FEET MSL OR LOWER. MARINE LAYER DEPTH INCREASING TO 750 FEET SATURDAY AND POSSIBLY 1700 FEET SUNDAY. CONTINUED VERY DRY ELSEWHERE BUT WINDS GENERALLY LESS THAN 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANDIEG0
743 WWUS86 KSGX 190831 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 131 AM PDT FRI APR 19 2013 ...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES INTO THIS AFTERNOON... .INCREASING EAST WINDS WILL BRING RENEWED RED FLAG WARNING CONDITIONS FOR THIS MORNING THROUGH EARLY AFTERNOON FROM THE COMBINATION OF GUSTY EAST WINDS AND LOW RELATIVE HUMIDITIES. WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON WITH CONTINUED LOW RELATIVE HUMIDITIES THROUGH LATE AFTERNOON. CAZ250-258-192115- /O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 131 AM PDT FRI APR 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND...AREAS OF NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITY...OVERNIGHT HUMIDITIES OF 20 TO 30 PERCENT WILL FALL TO NEAR 5 TO 10 PERCENT FOR MID MORNING THROUGH LATE AFTERNOON. * LOCATION...THE STRONGER WINDS WILL BE MAINLY IN THE CENTRAL AND SOUTHERN SAN DIEGO COUNTY MOUNTAINS AND ADJACENT INLAND VALLEYS WITH LOW RELATIVE HUMIDITIES FOR MUCH OF SAN DIEGO COUNTY EXCEPT NEAR THE IMMEDIATE COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANDIEG0 17
328 WWUS86 KSGX 192115 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 215 PM PDT FRI APR 19 2013 ...RED FLAG WARNING FOR SAN DIEGO COUNTY INLAND VALLEYS...SAN DIEGO COUNTY MOUNTAINS...INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST CONTINUES UNTIL 5 PM THIS AFTERNOON... .INCREASING EAST WINDS WILL BRING RENEWED RED FLAG WARNING CONDITIONS FOR THIS MORNING THROUGH EARLY AFTERNOON FROM THE COMBINATION OF GUSTY EAST WINDS AND LOW RELATIVE HUMIDITY. WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON WITH CONTINUED LOW RELATIVE HUMIDITY THROUGH LATE AFTERNOON. CAZ250-258-200000- /O.CON.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 215 PM PDT FRI APR 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR GUSTY AND SHIFTING WINDS AND VERY LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WIND...EAST 15 TO 25 MPH WITH GUSTS TO 35 MPH SHIFTING TO WEST AND GUSTING 25 MPH AFTER 5 PM THIS AFTERNOON. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * LOCATION...CENTRAL AND SOUTHERN SAN DIEGO COUNTY MOUNTAINS AND ADJACENT INLAND VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/SANDIEG0 BALFOUR
401 WWUS86 KSGX 200007 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 507 PM PDT FRI APR 19 2013 ...THE RED FLAG WARNING HAS EXPIRED... CAZ250-258-200115- /O.EXP.KSGX.FW.W.0001.000000T0000Z-130420T0000Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 507 PM PDT FRI APR 19 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITIES... THE RED FLAG WARNING IS NO LONGER IN EFFECT. HUMIDITIES WILL REMAIN LOW THIS EVENING...BUT WINDS WILL CONTINUE TO SUBSIDE. $$ MOEDE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Apr 17, 2:00 PM PDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 17, 2:00 PM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT WED APR 17 2013
.SYNOPSIS...
A HIGH PRESSURE RIDGE ALOFT BUILDING ALONG THE WEST COAST...AND AT
THE SURFACE OVER NEVADA...WILL PRODUCE WEAK TO MODERATE STRENGTH
SANTA ANA CONDITIONS THROUGH FRIDAY. MUCH WARMER TEMPERATURES
THURSDAY AND FRIDAY WEST OF THE MOUNTAINS. A FIRE WEATHER WATCH IS
IN EFFECT. THE MARINE LAYER IS EXPECTED TO REDEVELOP OVER THE
WEEKEND...HELPING TO MODERATE TEMPERATURES ALONG THE COAST AND
INLAND VALLEYS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WINDS ALREADY VEERING AROUND TO NORTHEAST AS HIGH PRESSURE RIDGE
ALOFT BUILDS ALONG WEST COAST AND AT THE SURFACE OVER NORTHERN
NEVADA. BY THURSDAY MORNING OFFSHORE PRESSURE GRADIENTS INCREASE TO
AT LEAST 12 MB BETWEEN NE NEVADA AND SW CALIFORNIA COAST...AND
850-700 MB WINDS ARE MINIMUM OF 30 KT. PRESSURE GRADIENT TEMPORARILY
DIMINISHED TO AROUND 4 MB THURSDAY AFTERNON THEN INCREASE BACK TO 10
MB FRIDAY MORNING...THE CORE OF THE STRONGEST 850-700 MB WINDS
SHIFTS TO OVER SAN DIEGO COUNTY. THE 12Z WRF WAS ABOUT 5 TO 10 MPH
LOWER THAT THE 06Z WRF...CALLING INTO QUESTION THE HIGH WIND WATCH.
WILL LET THE NEXT SHIFT TAKE A LOOK AT THE 18Z GUIDANCE AND MAKE
CALL ON DOWNGRADING TO ADVISORY OR UPGRADING TO WARNING. MOS
GUIDANCE SHOWING SIGNIFICANTLY WARMER TEMPERATURES WEST OF THE
MOUNTAINS...HAVE ADJUSTED TEMPERATURE FORECAST GRIDS CLOSE TO BUT
NOT AS QUITE AS HIGH AS THOSE NUMBERS.
FRIDAY EVENING BEGINS TRANSITION BACK TO ONSHORE FLOW. CURRENT
FORECAST LOOKS GOOD.
EXCERPTS FROM EARLY MORNING FORECAST DISCUSSION FOLLOW...THIS WILL
HELP THE MARINE LAYER TO REDEVELOP AND THE COASTAL CLOUDS TO RETURN.
IT IS TOUGH TO SAY WHETHER WE GET THEM SATURDAY MORNING OR SATURDAY
NIGHT. RIGHT NOW THE FORECAST IS FOR SATURDAY NIGHT SINCE SO MUCH
DRY AIR WILL STILL BE IN PLACE FRIDAY NIGHT. THIS TRANSITION WILL
START A COOLING TREND WEST OF THE MOUNTAINS THIS WEEKEND WHILE THE
MOUNTAIN AND DESERT TEMPS PEAK. SOMETIME NEXT WEEK A VERY WEAK AND
CUTOFF LOW PRESSURE CIRCULATION WILL DAMPEN THE RIDGE OF HIGH
PRESSURE. A FEW RECENT MODEL RUNS INDICATE SOME LIGHT PRECIP IS
POSSIBLE...BUT MOST GUIDANCE DOES NOT. ANOTHER POSSIBLE FEATURE IS A
SHORTWAVE TROUGH MOVING THROUGH THE INTERIOR WEST ON MONDAY. BEHIND
IT SOME COLD AIR IN THE ROCKIES WILL GENERATE OFFSHORE FLOW SO THAT
TUESDAY AND WEDNESDAY COULD HAVE SOME OFFSHORE WINDS AGAIN. THAT
WOULD FLUSH OUT THE COASTAL CLOUDS...BUT THIS TIME OF YEAR YOUR BETS
ARE ON THE MARINE LAYER...AND OUR FORECAST REFLECTS THE MARINE LAYER
THINKING FOR NOW.
&&
.FIRE WEATHER...
THE 12Z HI RESOLUTION MODEL RUNS WERE LOWER ON WIND SPEEDS/GUSTS
THAN THE 06Z RUN. USED FORECASTER DISCRETION AND CHOSE NOT TO
UPGRADE THE FIRE WEATHER WATCH AT THIS TIME. IF THIS TREND CONTINUES
IN THE 18Z AND/OR THE 00Z HI RES RUNS THEN WILL DROP THE WATCH. IF
NOT...THEN WILL UPGRADE TO A RED FLAG WARNING EVEN THOUGH LEAD TIME
WILL BE GREATLY REDUCED.
RELATIVE HUMIDITY ALREADY DROPPING RAPIDLY...TEMPS ARE UP 10
DEGREES AND DEWPOINTS DOWN 25 DEGREES. LOOKING FOR POOR TO NO
RECOVERY TONIGHT...AND TEMPS ANOTHER 10 TO 15 DEGREES WARMER
THURSDAY WITH RH BELOW 10 PERCENT. WINDS ALREADY SHIFTING TO
NORTHEAST AND STILL FORECASTING HIGHEST WINDS MID TO LATE THURSDAY
MORNING. A SLOW DECREASE IN WINDS THURSDAY AFTERNOON THROUGH FRIDAY
BUT STILL STRONG ENOUGH TO PRODUCE GUSTS OVER 35 MPH. MARINE LAYER
DEPTH INCREASES TO 750 FEET FRIDAY EVENING...AND 1500 FEET SATURDAY
AND SUNDAY. ELSEWHERE STILL VERY DRY WITH GENERAL WINDS EAST TO
NORTHEAST BUT SUSTAINED WINDS FORECAST TO BE LESS THAN 10 MPH WITH
WIND GUSTS GENERALLY LESS THAN 20 MPH.
&&
.AVIATION...
172011Z...UNRESTRICTED VIS AND SKC THROUGH THURSDAY MORNING...EXCEPT
BLOWING DUST MAY LOCALLY REDUCE VIS TO AOB 3SM AFTER 18/0900 UTC
OVER AND W/SW OF MTNS AND IN THE COACHELLA VALLEY. THROUGH 18/0900
UTC...N WIND GUSTS OF 25-40 KT WILL BRING MOD UDDFS OVER AND S/SW OF
THE MTNS. AFTER 18/0900 UTC...NE TO E WIND GUSTS OF 35-50 KT WILL
CREATE MOD-STG UDDFS/ROTORS/LLWS OVER AND W/SW OF MTNS. KSNA AND
KONT LIKELY TO HAVE LLWS BEFORE STRONGER WINDS SURFACE...ALTHOUGH
WINDS MAY NOT SURFACE AT KSNA UNTIL AFTER 18/1800 UTC.
MEANWHILE...KONT SHOULD GET NE SURFACE GUSTS IN THE 20-25 KT RANGE
BY 18/1500 UTC. KSAN AND KCRQ WILL NOT GET ANY SIGNIFICANT EASTERLY
SURFACE WINDS...BUT MAY GET LLWS IN THE 18/1200-1700 UTC
TIME-FRAME.
&&
.MARINE...
NORTHWEST WINDS SHOULD PICK UP AGAIN BY LATE THIS AFTERNOON...AS
WIND GUSTS INCREASE TO AROUND 25 KNOTS OVER THE OUTER WATERS.
ALSO...A SHORT-PERIOD NORTHWEST SWELL AND 3 FT LONG-PERIOD SOUTH
SWELL WILL BRING SOMEWHAT CHOPPY AND CONFUSED SEAS. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FOR THE OUTER WATERS UNTIL 9 PM TONIGHT.
WINDS AND SEAS WILL DIMINISH LATE TONIGHT.
THE AFOREMENTIONED SOUTH SWELL WILL CONTINUE TO PRODUCE ELEVATED
SURF OF 3 TO 6 FT ALONG SOUTH TO SOUTHWEST FACING BEACHES OF ORANGE
AND NORTHERN SAN DIEGO COUNTIES. STRONG RIP CURRENTS ARE ALSO
LIKELY. SURF WILL BEGIN TO SUBSIDE THIS EVENING AS BOTH THE
NORTHWEST AND SOUTH SWELLS FADE.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR THE ORANGE COUNTY COASTAL AREAS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT
OF THE CLEVELAND NATIONAL FOREST.
WIND ADVISORY FROM 2 AM TO 5 PM PDT THURSDAY FOR THE ORANGE
COUNTY COASTAL AREAS...SAN DIEGO COUNTY VALLEYS.
HIGH WIND WATCH FROM MIDNIGHT PDT TONIGHT THROUGH THURSDAY
AFTERNOON FOR THE SAN BERNARDINO COUNTY MOUNTAINS...SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...
SANTA ANA MOUNTAINS AND FOOTHILLS.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR THE SAN DIEGO COUNTY INLAND VALLEYS...SAN
DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR AND DESCANSO
RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST.
PZ...SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR THE WATERS
FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HARRISONHazardous weather outlook, Apr 17, 3:00 PM PDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 PM PDT WED APR 17 2013 CAZ042-048-050-055-056-057-058-181200- ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS- 300 PM PDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT STRONG NORTHEAST WINDS TONIGHT. A HIGH WIND WATCH AND WIND ADVISORY IS IN EFFECT FOR LATE TONIGHT THROUGH THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHEAST WINDS INTO THURSDAY AFTERNOON...A HIGH WIND WATCH AND WIND ADVISORY IS IN EFFECT. FIRE WEATHER WATCH THURSDAY MORNING THROUGH FRIDAY AFTERNOON FOR POSSIBILITY OF VERY LOW RELATIVE HUMIDITY AND WINDS GUSTING 35 TO 50 MPH. AFTER FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. PZZ775-180400- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 300 PM PDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT STRONG NORTHWEST WINDS AND ROUGH SEAS THROUGH THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JJT/MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:00 PM PDT | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 21 hr |
| Apr 17, 9:34 AM PDT | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 7 hr |
| Apr 17, 1:17 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 24 hr |
Nearby
Red Flag Warnings in California, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.